Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 65, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 1997, 5:19 AM CST for Robertson County, Tennessee. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 1, 1997, 5:19 AM CST (11:19 UTC)
- Expired
- Mar 1, 1997, 5:45 AM CST
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Robertson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 5:45 AM CST | Thunderstorm Wind 50 | Orlinda, TN | |
| Mar 1, 5:45 AM CST | Thunderstorm Wind 50 | Cross Plains, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 1:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 011121 RRA SVRBNA TNC147-011145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 519 AM CST SAT MAR 1 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...EASTERN ROBERTSON COUNTY AT 520 AM CST A SHORT LINE OF SEVERE THUNDERSTORMS WAS INDICATED IN EASTERN ROBERTSON COUNTY. THE SEVERE THUNDERSTORMS WILL PASS THROUGH ORLINDA...CROSS PLAINS AND WHITE HOUSE AROUND 530 AM CST. MOVEMENT IS NORTHEAST AT 35 MILES AN HOUR. EXPECT LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WITH THESE STORMS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 1:55 AM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Mar 1, 1:55 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 155 AM CST SAT MAR 1 1997 NOT ALOT OF TIME TO LOOK AT MODEL DATA AS TORNADO WARNINGS ARE OUT OVER EXTREME SOUTHWEST MID TN. ONE HOUSE DESTROYED IN EXTREME NORTHWEST LAWRENCE COUNTY. 700 MB SPEED MAX PUNCHING ALONG MISSISSIPPI RIVER JUST SOUTH OF MEM AND EXPECT THIS IS RESPONSIBLE FOR SETTING OFF SEVERE WX IN MID STATE. THINK WE SHOULD GO WITH A FLASH FLOOD WATCH FOR MID STATE FOR SATURDAY AND SATURDAY NIGHT AS MODELS DUMP ALOT OF PRECIP ON MID STATE NEXT 48 HRS. BNA RECORD HIGH FOR TODAY IS 78. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:37 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 38 min |
| Mar 1, 12:36 AM CST | Severe Thunderstorm Warning | OHX | Wayne | 54 min |
| Mar 1, 1:04 AM CST | Tornado Warning | OHX | Wayne | 26 min |
| Mar 1, 1:13 AM CST | Tornado Warning | OHX | Lawrence, Lewis | 47 min |
| Mar 1, 1:41 AM CST | Tornado Warning | OHX | Maury | 49 min |
| Mar 1, 2:13 AM CST | Tornado Warning | OHX | Williamson | 47 min |
| Mar 1, 2:49 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 41 min |
| Mar 1, 2:53 AM CST | Tornado Warning | OHX | Williamson | 52 min |
| Mar 1, 2:55 AM CST | Tornado Warning | OHX | Davidson | 65 min |
| Mar 1, 2:58 AM CST | Tornado Warning | OHX | Wayne | 62 min |
| Mar 1, 3:34 AM CST | Tornado Warning | OHX | Lawrence | 56 min |
| Mar 1, 3:47 AM CST | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Mar 1, 3:55 AM CST | Tornado Warning | OHX | Benton, Decatur | 35 min |
| Mar 1, 3:59 AM CST | Tornado Warning | OHX | Humphreys | 61 min |
| Mar 1, 4:09 AM CST | Tornado Warning | OHX | Macon, Sumner | 36 min |
| Mar 1, 4:29 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 61 min |
| Mar 1, 4:33 AM CST | Severe Thunderstorm Warning | OHX | Decatur | 42 min |
| Mar 1, 4:37 AM CST | Flash Flood Warning | OHX | Benton | 3 hr |
| Mar 1, 5:11 AM CST | Flash Flood Warning | OHX | Dickson, Humphreys | 3 hr |
| Mar 1, 5:11 AM CST | Flash Flood Warning | OHX | Decatur | 3 hr |
| Mar 1, 6:12 AM CST | Flash Flood Warning | OHX | Cheatham, Robertson, Sumner | 3 hr |
| Mar 1, 6:55 AM CST | Severe Thunderstorm Warning | OHX | Perry | 65 min |
| Mar 1, 7:10 AM CST | Tornado Warning | OHX | Perry | 50 min |
| Mar 1, 7:17 AM CST | Tornado Warning | OHX | Decatur | 43 min |
| Mar 1, 7:21 AM CST | Tornado Warning | OHX | Hickman | 54 min |
| Mar 1, 8:05 AM CST | Tornado Warning | OHX | Williamson | 40 min |
| Mar 1, 10:24 AM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 1, 1:11 PM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 1, 1:26 PM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.